Ohio, 2005

Flooding and Hail in Ohio, June 30, 2005

June 30, 2005 · NWS ILN · 39 events in 15 counties and zones

24 thunderstorm wind, 11 flood, 3 hail, 1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$108,000
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 30, 10:30 AM EST, 1 hour earlier.

Area forecast discussion, Jun 30, 10:30 AM EST, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
1130 AM EDT THU JUN 30 2005

.SHORT TERM (REST OF TODAY)...
WELL DEFINED OUTFLOW EXTENDING INTO WEST CENTRAL ATTM.  THIS
FEATURE WILL CONTINUE TO BE A FOCUSING MECHANISM FOR CONVECTIVE
DEVLOPMENT AS IT LAYS OUT SOMEWHERE ALONG THE I-70 CORRIDOR.  VERY
LITTLE IN THE WAY OF LARGE SCALE FORCING FOR ASCENT TODAY...AND
NO KINETMATICS TO SPEAK OF EITHER WITH WINDS LESS THAN 25 KNOTS
THROUGH THE ATMOSPHERE.  WILL STILL SEE PLENTY OF STRONG TO
LOCALLY SEVERE CONVECTION HOWEVER GIVEN IMPRESSIVE THERMODYNAMICS
AND PLENTY OF CONVECTION INITIATED OFF LOW LEVEL BOUNDARIES.

HAVE RAISED POPS ACROSS THE BOARD AND CHANGED WORDING TO COVERAGE
TERMINOLOGY.  BEST COVERAGE WILL BE ALONG AND NORTH OF I-70...BUT
ANYWHERE COULD SEE CONVECTION TODAY.  LOWERED TEMPERATURES IN THE
NORTHWEST GIVEN CURRENT SATELLITE AND RADAR TRENDS...AND RAISED IN
THE SOUTH WHERE MORE SUN WILL BE REALIZED.
&&

.PREVIOUS DISCUSSION...
(ISSUED 650 AM EDT THU JUN 30 2005)

AVIATION (12Z-12Z)...
EXPECT SOME RESTRICTION TO VISIBILITY TO CONTINUE WELL INTO THE
MORNING BUT THIS SHOULD COME UP TO VFR IN THE NEXT FEW HOURS.
CONVECTION HAS DEVELOPED TO THE WEST OF KDAY BUT IT HAS BEEN SLOW
MOVING SO IT MAY NOT EVEN IMPACT THAT TERMINAL. FORCING IS RATHER
WEAK THROUGH THE DAY BUT A SUBTLE SHORT WAVE PASSING THROUGH THE
REGION COULD PRODUCE SOME THUNDERSTORMS THROUGH EARLY AFTERNOON.
THERE WILL BE A BETTER CHANCE FROM LATE AFTERNOON INTO THE EARLY
EVENING WHEN INSTABILITY IS THE GREATEST. EXPECT SOME HAZE AND
MIST TO LOWER VISIBILITY AGAIN AFTER DARK. THEN THERE IS THE
POTENTIAL FOR A CONVECTIVE LINE TO DEVELOP AND MOVE ACROSS THE TAF
SITES LATE IN THE FORECAST PERIOD. HOWEVER THERE IS SOME
UNCERTAINTY WITH THIS. SO HAVE JUST INCLUDED AS VCTS FOR NOW.

&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SHORT TERM...JOHNSTONE
Hazardous weather outlook, Jun 30, 4:00 AM EST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT THU JUN 30 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-010900-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
500 AM EDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM MAINLY DURING THE
AFTERNOON AND THEN DIMINISH DURING THE EVENING. A FEW OF THESE STORMS
COULD REACH SEVERE LIMITS. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO MOVE INTO THE AREA AFTER MIDNIGHT AHEAD OF AN APPROACHING
COLD FRONT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING
WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jun 30, 6:40 AM EST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
740 AM EDT THU JUN 30 2005

OHZ042-301215-
DARKE OH-
740 AM EDT THU JUN 30 2005

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN DARKE COUNTY THROUGH
815 AM EDT...

AT 736 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR PALESTINE...MOVING SOUTHEAST AT 20
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
PALESTINE...HOLLANSBURG...WAYNE LAKES...NEW MADISON...ABBOTTSVILLE
AND ARCANUM.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
Special weather statement, Jun 30, 9:45 AM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1045 AM EDT THU JUN 30 2005

OHZ043-301515-
SHELBY OH-
1045 AM EDT THU JUN 30 2005

...A STRONG THUNDERSTORM WILL AFFECT SHELBY COUNTY THROUGH 1115 AM
EDT...

AT 1040 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR LAKE LORAMIE STATE PARK...MOVING
EAST AT 15 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
HARDIN...NEWBERN...ANNA...SWANDERS...SIDNEY...PORT JEFFERSON...
PLATTSVILLE...PEMBERTON...BALLOU AND MAPLEWOOD.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jun 30, 10:37 AM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1137 AM EDT THU JUN 30 2005

OHZ053-301600-
CLARK OH-
1137 AM EDT THU JUN 30 2005

...A STRONG THUNDERSTORM WILL AFFECT WESTERN CLARK COUNTY THROUGH
NOON EDT...

AT 1135 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR STATE ROUTE 41 AT STATE ROUTE 235...
MOVING SOUTH AT 10 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
DONNELSVILLE...SPRINGFIELD...PITCHIN...SNYDERVILLE...GREEN MEADOWS
AND ENON.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jun 30, 10:52 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1152 AM EDT THU JUN 30 2005

OHZ043-301615-
SHELBY OH-
1152 AM EDT THU JUN 30 2005

...A STRONG THUNDERSTORM WILL AFFECT SHELBY COUNTY THROUGH 1215 PM
EDT...

AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR MCCARTYVILLE...MOVING SOUTHEAST AT
15 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
HOUSTON...SWANDERS...HARDIN...NEWBERN...SIDNEY AND PORT JEFFERSON.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jun 30, 11:14 AM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1214 PM EDT THU JUN 30 2005

OHZ053-062-301645-
CLARK OH-GREENE OH-
1214 PM EDT THU JUN 30 2005

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GREENE AND CLARK
COUNTIES THROUGH 1245 PM EDT...

AT 1211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR SPRINGFIELD MUNICIPAL AIRPORT...
MOVING SOUTHEAST AT 20 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...JOHN
BRYAN STATE PARK...CLIFTON...HARMONY...PITCHIN...WILBERFORCE...
CEDARVILLE...SOUTH VIENNA...PLATTSBURG...LISBON...SELMA AND SOUTH
CHARLESTON.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jun 30, 11:17 AM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1217 PM EDT THU JUN 30 2005

OHZ043-301645-
SHELBY OH-
1217 PM EDT THU JUN 30 2005

...A STRONG THUNDERSTORM WILL AFFECT SHELBY COUNTY THROUGH 1245 PM
EDT...

AT 1215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR SIDNEY...MOVING SOUTHEAST AT 20 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
PLATTSVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

The radar

The Cincinnati radar (KILN), 92 km away, was scanning. The volume nearest the first event began at 16:28 UTC.

Open the radar archive at this moment

Event by event

24 thunderstorm wind, 11 flood, 3 hail, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Clark

When
June 30, 11:30 AM EST to 11:34 AM EST
Where
Clark County, 4 mi E of Enon
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.983, -83.033

Trees were downed near the intersection of Old Mill and Rocky Point Roads.

Thunderstorm Wind, Greene

When
June 30, 11:30 AM EST to 11:34 AM EST
Where
Greene County, 2 mi E of Fairborn
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.600, -84.017

A few trees were knocked down along Armstrong Road.

Thunderstorm Wind, Clark

When
June 30, 11:55 AM EST to 11:59 AM EST
Where
Clark County, Donnelsville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
DEPT OF HIGHWAYS
Coordinates
40.150, -82.683

Trees and power poles were knocked down.

Thunderstorm Wind, Miami

When
June 30, 12:00 PM EST to 12:04 PM EST
Where
Miami County, Tipp City
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
39.650, -83.733

One tree and power lines were downed.

Thunderstorm Wind, Greene

When
June 30, 12:10 PM EST to 12:13 PM EST
Where
Greene County, Beavercreek
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.400, -83.900

Several trees and power lines were downed.

Thunderstorm Wind, Franklin

When
June 30, 12:30 PM EST to 12:40 PM EST
Where
Franklin County, Grandview Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
39.533, -84.083

Trees were downed.

Flood, Greene

When
June 30, 12:30 PM EST to 2:00 PM EST
Where
Greene forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.692, -83.890 (the zone’s center; the record gives no point)

Scattered thunderstorms affected the Miami Valley and pportions of southwest Ohio during the afternoon. One to two inches of rain fell across this area, causing several roads to flood. Additional thunderstorms developed into a mesoscale convective complex during the evening and moved southeast across these same areas. Another one to two inches fell across much of southwest Ohio, with numerous roads becoming flooded and impassible. Many streams and creeks rose out of their banks. A portion of the roof of the Elder Beerman Store in the Middletown Mall collapsed due to the weight of the water on the roof.

Thunderstorm Wind, Greene

When
June 30, 12:40 PM EST to 12:44 PM EST
Where
Greene County, Spring Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.267, -82.983

A few trees were knocked down.

Flood, Miami

When
June 30, 12:45 PM EST to 2:00 PM EST
Where
Miami forecast zone
Reported by
NEWSPAPER
Coordinates
40.053, -84.229 (the zone’s center; the record gives no point)

Scattered thunderstorms affected the Miami Valley and pportions of southwest Ohio during the afternoon. One to two inches of rain fell across this area, causing several roads to flood. Additional thunderstorms developed into a mesoscale convective complex during the evening and moved southeast across these same areas. Another one to two inches fell across much of southwest Ohio, with numerous roads becoming flooded and impassible. Many streams and creeks rose out of their banks. A portion of the roof of the Elder Beerman Store in the Middletown Mall collapsed due to the weight of the water on the roof.

Thunderstorm Wind, Greene

When
June 30, 1:00 PM EST to 1:04 PM EST
Where
Greene County, Jamestown
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.850, -82.600

Trees were downed.

Thunderstorm Wind, Licking

When
June 30, 1:00 PM EST to 1:10 PM EST
Where
Licking County, Johnstown
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
40.067, -82.517

Trees were downed on Oregon Street in Johnstown, and near the intersection of State Route 661 and Homer Road.

Thunderstorm Wind, Warren

When
June 30, 1:15 PM EST to 1:30 PM EST
Where
Warren County, Waynesville
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
LAW ENFORCEMENT
Coordinates
39.233, -84.550

Power lines were downed, and a tree fell on a car in Hamilton Township.

Thunderstorm Wind, Ross

When
June 30, 1:15 PM EST to 1:19 PM EST
Where
Ross County, Massieville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
DEPT OF HIGHWAYS
Coordinates
40.067, -84.733

Large limbs were knocked down.

Thunderstorm Wind, Clinton

When
June 30, 1:23 PM EST
Where
Clinton County, 5 mi SW of Wilmington
Measured
50 kt (58 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
38.967, -83.233

The 58 mph measured gust occurred along State Route 730 near Cowan Lake.

Thunderstorm Wind, Licking

When
June 30, 1:35 PM EST to 1:39 PM EST
Where
Licking County, Granville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.750, -84.317

Several large limbs were knocked down.

Lightning, Warren

When
June 30, 1:45 PM EST
Where
Warren County, 2 mi NE of Springboro
Injuries
1 direct, 0 indirect
Reported by
LAW ENFORCEMENT
Coordinates
39.167, -84.367

A man, age unkown, was struck by lightning at a construction site.

Thunderstorm Wind, Fairfield

When
June 30, 1:50 PM EST to 2:00 PM EST
Where
Fairfield County, Baltimore
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
39.967, -84.700

Trees were downed.

Thunderstorm Wind, Scioto

When
June 30, 3:35 PM EST to 3:39 PM EST
Where
Scioto County, 4 mi N of Rarden
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
BROADCAST MEDIA
Coordinates
39.717, -84.633

A fifteen foot shed was blown into a utility pole.

Thunderstorm Wind, Hamilton

When
June 30, 6:23 PM EST to 6:38 PM EST
Where
Hamilton County, North College Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
LAW ENFORCEMENT
Coordinates
39.750, -84.383

Numerous trees were downed just to the north and east of downtown Cincinnati.

Flood, Hamilton

When
June 30, 7:00 PM EST to 8:30 PM EST
Where
Hamilton forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.196, -84.543 (the zone’s center; the record gives no point)

Scattered thunderstorms affected the Miami Valley and pportions of southwest Ohio during the afternoon. One to two inches of rain fell across this area, causing several roads to flood. Additional thunderstorms developed into a mesoscale convective complex during the evening and moved southeast across these same areas. Another one to two inches fell across much of southwest Ohio, with numerous roads becoming flooded and impassible. Many streams and creeks rose out of their banks. A portion of the roof of the Elder Beerman Store in the Middletown Mall collapsed due to the weight of the water on the roof.

Thunderstorm Wind, Hamilton

When
June 30, 7:15 PM EST
Where
Hamilton County, 1 mi E of The Vlg of Indian Hi
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.750, -84.183

Trees were downed.

Hail, Darke

When
June 30, 7:30 PM EST to 7:34 PM EST
Where
Darke County, 1 mi N of Palestine
Measured
1.25 in hail
Property damage
$8,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
39.550, -84.700

Numerous trees were downed as well.

Flood, Darke

When
June 30, 7:45 PM EST to 9:00 PM EST
Where
Darke forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
38.817, -82.333

Scattered thunderstorms affected the Miami Valley and pportions of southwest Ohio during the afternoon. One to two inches of rain fell across this area, causing several roads to flood. Additional thunderstorms developed into a mesoscale convective complex during the evening and moved southeast across these same areas. Another one to two inches fell across much of southwest Ohio, with numerous roads becoming flooded and impassible. Many streams and creeks rose out of their banks. A portion of the roof of the Elder Beerman Store in the Middletown Mall collapsed due to the weight of the water on the roof.

Thunderstorm Wind, Darke

When
June 30, 8:00 PM EST to 8:04 PM EST
Where
Darke County, New Madison
Measured
55 kt (63 mph) estimated gust
Property damage
$4,000
Reported by
LAW ENFORCEMENT
Coordinates
39.750, -84.067

Trees and power lines were knocked down.

Flood, Miami

When
June 30, 8:02 PM EST to 9:15 PM EST
Where
Miami forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
41.533, -81.200

Scattered thunderstorms affected the Miami Valley and pportions of southwest Ohio during the afternoon. One to two inches of rain fell across this area, causing several roads to flood. Additional thunderstorms developed into a mesoscale convective complex during the evening and moved southeast across these same areas. Another one to two inches fell across much of southwest Ohio, with numerous roads becoming flooded and impassible. Many streams and creeks rose out of their banks. A portion of the roof of the Elder Beerman Store in the Middletown Mall collapsed due to the weight of the water on the roof.

Thunderstorm Wind, Preble

When
June 30, 8:15 PM EST to 8:19 PM EST
Where
Preble County, 2 mi S of Eaton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.450, -83.833

A few large limbs were downed.

Thunderstorm Wind, Montgomery

When
June 30, 8:24 PM EST to 8:28 PM EST
Where
Montgomery County, 3 mi S of Trotwood
Measured
55 kt (63 mph) estimated gust
Property damage
$8,000
Reported by
AMATEUR RADIO
Coordinates
39.550, -84.233

Several six- to eight-inch diameter trees were downed.

Hail, Montgomery

When
June 30, 8:29 PM EST to 8:33 PM EST
Where
Montgomery County, New Lebanon
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

Hail, Greene

When
June 30, 8:36 PM EST to 8:40 PM EST
Where
Greene County, Beavercreek
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.692, -83.890 (the zone’s center; the record gives no point)

Thunderstorm Wind, Montgomery

When
June 30, 8:44 PM EST to 8:51 PM EST
Where
Montgomery County, Dayton
Measured
55 kt (63 mph) estimated gust
Property damage
$8,000
Reported by
AMATEUR RADIO
Coordinates
41.617, -84.133

Several large trees were downed across the southern Dayton metro area. An eight-foot diameter tree fell on a house.

Thunderstorm Wind, Butler

When
June 30, 8:45 PM EST to 8:49 PM EST
Where
Butler County, 3 mi NE of Oxford
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
41.133, -82.567

Two trees were downed near the intersections of Hamilton-Eaton and Somersville Roads.

Thunderstorm Wind, Warren

When
June 30, 8:45 PM EST to 8:52 PM EST
Where
Warren County, Springboro
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
41.617, -84.133

Trees and power lines were knocked down.

Thunderstorm Wind, Clinton

When
June 30, 8:50 PM EST to 8:54 PM EST
Where
Clinton County, Wilmington
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.200, -83.617

Several trees were downed.

Flood, Clark

When
June 30, 9:09 PM EST to 11:00 PM EST
Where
Clark forecast zone
Reported by
AMATEUR RADIO
Coordinates
39.917, -83.950

Scattered thunderstorms affected the Miami Valley and pportions of southwest Ohio during the afternoon. One to two inches of rain fell across this area, causing several roads to flood. Additional thunderstorms developed into a mesoscale convective complex during the evening and moved southeast across these same areas. Another one to two inches fell across much of southwest Ohio, with numerous roads becoming flooded and impassible. Many streams and creeks rose out of their banks. A portion of the roof of the Elder Beerman Store in the Middletown Mall collapsed due to the weight of the water on the roof.

Flood, Franklin

When
June 30, 10:15 PM EST to 11:30 PM EST
Where
Franklin forecast zone
Reported by
AMATEUR RADIO
Coordinates
39.750, -84.067

Scattered thunderstorms affected the Miami Valley and pportions of southwest Ohio during the afternoon. One to two inches of rain fell across this area, causing several roads to flood. Additional thunderstorms developed into a mesoscale convective complex during the evening and moved southeast across these same areas. Another one to two inches fell across much of southwest Ohio, with numerous roads becoming flooded and impassible. Many streams and creeks rose out of their banks. A portion of the roof of the Elder Beerman Store in the Middletown Mall collapsed due to the weight of the water on the roof.

Flood, Butler

When
June 30, 10:45 PM EST to 11:55 PM EST
Where
Butler forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.817, -83.983

Scattered thunderstorms affected the Miami Valley and pportions of southwest Ohio during the afternoon. One to two inches of rain fell across this area, causing several roads to flood. Additional thunderstorms developed into a mesoscale convective complex during the evening and moved southeast across these same areas. Another one to two inches fell across much of southwest Ohio, with numerous roads becoming flooded and impassible. Many streams and creeks rose out of their banks. A portion of the roof of the Elder Beerman Store in the Middletown Mall collapsed due to the weight of the water on the roof.

Flood, Clinton

When
June 30, 11:00 PM EST to 11:55 PM EST
Where
Clinton forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.867, -83.850

Scattered thunderstorms affected the Miami Valley and pportions of southwest Ohio during the afternoon. One to two inches of rain fell across this area, causing several roads to flood. Additional thunderstorms developed into a mesoscale convective complex during the evening and moved southeast across these same areas. Another one to two inches fell across much of southwest Ohio, with numerous roads becoming flooded and impassible. Many streams and creeks rose out of their banks. A portion of the roof of the Elder Beerman Store in the Middletown Mall collapsed due to the weight of the water on the roof.

Flood, Preble

When
June 30, 11:00 PM EST to 11:55 PM EST
Where
Preble forecast zone
Reported by
TRAINED SPOTTER
Coordinates
39.967, -84.167

Scattered thunderstorms affected the Miami Valley and pportions of southwest Ohio during the afternoon. One to two inches of rain fell across this area, causing several roads to flood. Additional thunderstorms developed into a mesoscale convective complex during the evening and moved southeast across these same areas. Another one to two inches fell across much of southwest Ohio, with numerous roads becoming flooded and impassible. Many streams and creeks rose out of their banks. A portion of the roof of the Elder Beerman Store in the Middletown Mall collapsed due to the weight of the water on the roof.

Flood, Warren

When
June 30, 11:05 PM EST to 11:55 PM EST
Where
Warren forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.428, -84.167 (the zone’s center; the record gives no point)

Scattered thunderstorms affected the Miami Valley and pportions of southwest Ohio during the afternoon. One to two inches of rain fell across this area, causing several roads to flood. Additional thunderstorms developed into a mesoscale convective complex during the evening and moved southeast across these same areas. Another one to two inches fell across much of southwest Ohio, with numerous roads becoming flooded and impassible. Many streams and creeks rose out of their banks. A portion of the roof of the Elder Beerman Store in the Middletown Mall collapsed due to the weight of the water on the roof.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462517, 5462518, 5462520, 5462519, 5462521, 5462522, 5462770, 5462523, 5462976, 5462524, 5462525, 5462527, 5462754, 5462526, 5462756, 5462671, 5462755, 5462757, 5462758, 5462977, 5462759, 5462760, 5462978, 5462761, 5462979, 5462763, 5462762, 5462764, 5462767, 5462765, 5462766, 5462768, 5462769, 5462148, 5462362, 5462146, 5462145, 5462147, 5462980.